Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Itching on the scalp - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
Doctor :   how can I help you?
Doctor :   Dr. XXXXXXXX here. please proceed with your health query.
User :   I am 93 and am having itching on my skull
Doctor :   since when are you having this symptom?
User :   3 days
Doctor :   please describe your symptom in detail
Doctor :   please provide your gender, location, height, weight, details of past medical illness and treatment if any.
User :   male,XXX5 4,65kg and a hair oil
Doctor :   is the itching present in entire scalp or only some parts?
User :   entire
Doctor :   is there flaking of skin or dandruff associated? are there rashes present?
Doctor :   did it start after you changed your hair oil?
User :   no
User :   and no rashes or dandruff
Doctor :   what hair oil are you using?
Doctor :   did it start after you changed your hair oil?
User :   cantheridin hair oil
Doctor :   have you changed it recently?
User :   no
Doctor :   have you changed the brand recently?
User :   no.same brand
Doctor :   please confirm your age.
User :   93
Doctor :   is there any change in the scalp skin noted after the itching has started?
User :   no.only severe itching
Doctor :   is the skin looking dry at the place where it is itching?
User :   no
Doctor :   ok.
User :   also just started using lobate skin cream which is clobetasol propionate cream
Doctor :   then I would recommend you to get an examination done by a dermatologist to see if there is any infection or is it a dryness in scalp causing such severe ittching.
Doctor :   you will need prescription medications to control it
Doctor :   with antihistamines
Doctor :   where are you using the clobetasol propionate cream? for what purpose?
User :   on control itching
Doctor :   did the scalp itch start after staring to use the new cream?
User :   it started earlier has increased now
Doctor :   the cream you are using is a steroid containing cream, it can aggravate it.
Doctor :   you should stop using it
Doctor :   and get an examination done to see what is exactly giving you the symptoms
Doctor :   such that appropriate treatment can be started.
User :   should i eat an anti allergy
Doctor :   you might need antihistamines to control it
Doctor :   but the root caiuse should be eradicated
User :   thanks
Doctor :   the tablets will only give symptomatic relief
Doctor :   the cause will not be treated by taking the anti allergic
User :   ok many thanks.
Doctor :   is there anything else I can help you with?
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor